Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Cheyenne, WY

May 5, 2012Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 5, 2012, 6:46 PM MDT for Cheyenne County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 6:46 PM MDT (00:46 UTC)
Expired
May 5, 2012, 7:18 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:00 PM MDTHAIL 1.5Lorenzo, NEQUARTER TO WALNUT SIZED HAIL ALONG COUNTY ROAD 8 WEST OF LORENZO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
3786 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS55 KCYS 060046
SVRCYS
NEC033-060130-
/O.NEW.KCYS.SV.W.0016.120506T0046Z-120506T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 730 PM MDT

* AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
  EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED NEAR BROWNSON...OR 8 MILES WEST OF SIDNEY...AND MOVING     
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY...LORENZO AND SIDNEY AIRPORT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 48 AND
69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 4099 10263 4099 10300 4103 10323 4121 10315
      4117 10298 4107 10261 4100 10262
TIME...MOT...LOC 0046Z 278DEG 27KT 4110 10309
WIND...HAIL 60MPH 2.00IN

$$

LIEBL
3 follow-up statements
916 
WWUS55 KCYS 060053
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
653 PM MDT SAT MAY 5 2012

NEC033-060130-
/O.CON.KCYS.SV.W.0016.000000T0000Z-120506T0130Z/
CHEYENNE NE-
653 PM MDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHEYENNE COUNTY UNTIL 730 PM MDT...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR LORENZO...OR 9 MILES SOUTHWEST OF 
SIDNEY...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4099 10263 4099 10300 4103 10323 4121 10315
      4117 10298 4107 10261 4100 10262
TIME...MOT...LOC 0053Z 278DEG 27KT 4103 10304
WIND...HAIL 60MPH 2.50IN

$$

LIEBL
886 
WWUS55 KCYS 060103
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT SAT MAY 5 2012

NEC033-060130-
/O.CON.KCYS.SV.W.0016.000000T0000Z-120506T0130Z/
CHEYENNE NE-
703 PM MDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEYENNE COUNTY UNTIL 730 PM MDT...

AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LORENZO...OR 9 MILES SOUTHWEST OF
SIDNEY...MOVING EAST AT 30 MPH.

IN ADDITION...AT 7 PM MDT HAIL TO THE SIZE OF PING PONG BALLS WAS 
REPORTED NEAR LORENZO WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4100 10262 4099 10263 4099 10300 4101 10313
      4103 10322 4117 10298 4107 10261
TIME...MOT...LOC 0101Z 290DEG 27KT 4101 10301
WIND...HAIL <50MPH 1.50IN

$$

LIEBL
258 
WWUS55 KCYS 060118
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT SAT MAY 5 2012

NEC033-060126-
/O.CAN.KCYS.SV.W.0016.000000T0000Z-120506T0130Z/
CHEYENNE NE-
718 PM MDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4100 10262 4099 10263 4099 10300 4101 10313
      4103 10322 4117 10298 4107 10261
TIME...MOT...LOC 0116Z 290DEG 27KT 4097 10287

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:49 PM MDT, 57 minutes earlier.

Area forecast discussion, May 5, 5:49 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT SAT MAY 5 2012

.AVIATION...00Z TAF ISSUANCE...WIDELY SCATTERED SHOWERS AND
TSTORMS WILL CONTINUE OVER FAR EASTERN WYOMING AND WESTERN
NEBRASKA INTO LATE THIS EVENING. MVFR AND NEAR IFR CIGS ARE
EXPECTED THROUGH 04Z ACROSS WESTERN NEBRASKA...WITH IMPROVING
CONDITIONS AROUND MIDNIGHT. SOME TSTORMS MAY CONTAIN HAIL AND
STRONG GUSTY WINDS.

COLD FRONT WILL MOVE SOUTH OF THE AREA THIS EVENING WITH GUSTY
NORTHWEST WINDS IN ITS WAKE. SOME LOCATIONS IN THE PANHANDLE ARE
EXPECTED TO GUST NEAR 35 KTS THROUGH THE LATE EVENING...WITH WINDS
AND COVERAGE OF SHOWERS AND TSTORMS DIMINISHING THROUGH THE
OVERNIGHT HOURS. FURTHER WEST...WINDS WILL REMAIN RELATIVELY LIGHT
OVERNIGHT.
&&

.PREV DISCUSSION... /ISSUED 328 PM MDT SAT MAY 5 2012/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
ONGOING CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS AS A
MID-LEVEL SHORTWAVE INTERACTS WITH A QUASI-STATIONARY BOUNDARY WHICH
WAS LOCATED OVR THE SE WY PLAINS THIS AFTERNOON. EAST OF THIS
BOUNDARY 50F PLUS DEW POINTS WILL YIELD SBCAPES OF 1000 TO 1500 J/KG
WHICH SUGGESTS CONVECTION WILL AT A MINIMUM BECOME STRONG WITH SMALL
HAIL AND GUSTY WINDS THE MAIN CONCERN. WOULD NOT BE SURPRISED FOR
SOME OF THESE THUNDERSTORMS TO TEETER ON SEVERE THRESHOLDS THROUGH
EARLY EVENING. A 100KT H3 JET STREAK ASSOCIATED WITH THE SHORTWAVE
WILL FURTHER AID CONVECTIVE ORGANIZATION. A COLD FRONT WILL PUSH
SOUTH THIS EVENING BRINGING AN EVENTUAL END TO CONVECTION LATE THIS
EVENING AND OVERNIGHT.

FOR SUNDAY...UPPER TROUGH WILL SPLIT WITH THE NORTHERN STREAM
CUT-OFF TRACKING ALONG THE U.S./CANADA BORDER AND THE SOUTHERN
ENERGY CLOSING OFF OVER THE DESERT SOUTHWEST. SFC HIGH WILL BUILD
INTO THE NORTHERN ROCKIES...WHICH WILL SET-UP WEAK NORTHERLY UPSLOPE
FLOW IN THE BOUNDARY LAYER. THIS WILL RESULT IN A COOL AND MOSTLY
CLOUDY DAY FOR MOST LOCATIONS...WITH PERHAPS A FEW LIGHT SHOWERS IN
AND AROUND EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE. H7 TEMPERATURES WILL FALL TO AROUND 0 OR -2C ON
SUNDAY...WHICH WILL HOLDING HIGH TEMPERATURES IN THE 50S AND LOW 60S.

THE CWA WILL CONTINUE TO REMAIN BETWEEN THE SPLIT SYSTEMS ON
MONDAY. SO AGAIN EXPECT COOL NORTH FLOW TO PREVAIL IN THE BOUNDARY
LAYER...RESULTING IN CLOUDY AND SPRINKLES/LIGHT SHOWERS ESPECIALLY
ACROSS THE SOUTHERN PORTION OF THE CWA. H7 TEMPERATURES WILL FALL
TO AROUND -4C BY MONDAY AFTERNOON...RESULTING IN HIGHS THAT WILL
AGAIN ONLY REACH THE 50S ACROSS SOUTHEAST WYOMING AND LOW 60S
ACROSS THE WESTERN NEBRASKA PANHANDLE. WILL NEED TO KEEP AN EYE ON
PATCHY FROST POTENTIAL AS SKIES BEGIN TO CLEAR MONDAY NIGHT.

LONG TERM...TUESDAY THROUGH SATURDAY...TWO UPPER LEVEL LOWS WILL
BE SITUATED NORTHEAST AND SOUTHWEST OF THE FORECAST AREA...WITH
A WEAK BLOCKING PATTERN SETTING UP ACROSS THE CENTRAL US TUESDAY
THROUGH WEDNESDAY. WILL BE MILD AND DRY WITH RELATIVELY LIGHT
WINDS THRU THIS TIMEFRAME AS A RESULT. A SHORTWAVE SKIRTING
ACROSS THE NORTHERN PLAINS THURSDAY AND FRIDAY WILL DRAG A COLD
FRONT THROUGH THE FORECAST AREA THURSDAY EVENING AND OVERNIGHT.
WILL SEE INCREASED CHANCES FOR SHOWERS AND AFTERNOON THUNDERSTORMS
THURSDAY THROUGH THURSDAY NIGHT WITH THE FRONT ALTHOUGH COVERAGE
SHOULD REMAIN ISOLATED TO WIDELY SCATTERED. GFS AND ECMWF BOTH
LINGER SOME UPPER LEVEL ENERGY FRIDAY AND SATURDAY...WITH SFC HIGH
PRESSURE MOVING INTO THE CENTRAL PLAINS. THIS WILL BRING A RETURN OF
THE SOUTHEASTERLY UPSLOPE FLOW PATTERN ACROSS THE LARAMIE RANGE.
THUS WILL SEE SHOWERS AND WEAK TSTORMS OCCUR IN THE UPSLOPE
FAVORED LOCATIONS...WITH THE BEST CHANCE EXPECTED ON SATURDAY.

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE KEPT TO A MINIMUM AS COOL AND
INCREASINGLY CLOUDY AND SHOWERY CONDITIONS WILL PREVAIL OVER THE
DISTRICT FOR BOTH SUNDAY AND MONDAY. NOT ANTICIPATING ALL THAT MUCH
IN THE WAY OF WETTING RAINS...BUT LIGHT PRECIPITATION WILL BE
POSSIBLE NONETHELESS ESPECIALLY ACROSS EXTREME SOUTHEAST WYOMING.
HIGH TEMPERATURES WILL ONLY CLIMB INTO THE 50S TO LOW 60S ACROSS
SOUTHEAST WYOMING ON SUNDAY AND MONDAY. MINIMUM HUMIDITIES WILL BE
HIGHER ON SUNDAY AND MONDAY AS A RESULT...GENERALLY HOLDING IN THE
20 TO 30 PERCENT RANGE. DRIER AND WARMER CONDITIONS WILL RETURN TO
THE DISTRICT FOR TUESDAY THROUGH THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 5, 10:58 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 AM MDT SAT MAY 5 2012

WYZ103>106-109>118-061700-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1058 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE
RANGE LATE THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING.
WINDS MAY GUST TO 50 MPH IN AND AROUND THESE SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-061700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1058 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE FAR
SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY
BECOME STRONG PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 5, 6:05 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 W KIMBALL             41.23N 103.72W
05/05/2012  M1.75 INCH       KIMBALL            NE   LAW ENFORCEMENT

            ALSO GOLFBALL SIZED HAIL REPORTED 7 MILES SOUTH OF
            KIMBALL

&&

MAZUR
Local storm report, May 5, 6:10 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FUNNEL CLOUD     3 W KIMBALL             41.23N 103.72W
05/05/2012                   KIMBALL            NE   LAW ENFORCEMENT

            REPORTS OF STRONGLY ROTATING WALL CLOUD WITH MULTIPLE
            FUNNELS

&&

MAZUR
Local storm report, May 5, 6:19 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             7 N KIMBALL             41.33N 103.66W
05/05/2012  M0.88 INCH       KIMBALL            NE   TRAINED SPOTTER

            A FEW STONES WERE LARGER

0504 PM     HAIL             3 N KIMBALL             41.28N 103.66W
05/05/2012  M1.50 INCH       KIMBALL            NE   STORM CHASER

&&

MAZUR
Local storm report, May 5, 6:20 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 E KIMBALL             41.23N 103.62W
05/05/2012  M1.75 INCH       KIMBALL            NE   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZED HAIL

&&

MAZUR
Local storm report, May 5, 6:26 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FUNNEL CLOUD     10 S POTTER             41.07N 103.31W
05/05/2012                   CHEYENNE           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A FUNNEL CLOUD 10 TO 15 MILES
            SOUTH OF POTTER

&&

TTRUDEL
Local storm report, May 5, 6:33 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             PINE BLUFFS             41.18N 104.07W
05/05/2012  E2.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:08 PM MDTTornado WarningCYSCheyenne, Kimball52 min
May 5, 6:24 PM MDTSevere Thunderstorm WarningCYSKimball23 min
May 5, 7:41 PM MDTSpecial Weather StatementCYSKimball49 min
May 5, 8:33 PM MDTSpecial Weather StatementCYSCheyenne42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.